Thunderstorm Wind, Hamilton
- When
- July 16, 12:50 PM EST
- Where
- Hamilton County, 1.32 mi ESE of Red Bank
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.140, -85.260
A few trees were reported down in the Hixson area.
A couple severe thunderstorms developed across Southeast Tennessee producing some limited wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A couple severe thunderstorms developed across Southeast Tennessee producing some limited wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 16, 12:41 PM EST, 9 minutes earlier.
Area Forecast Discussion National Weather Service Morristown TN 141 PM EDT SAT JUL 16 2016 .AVIATION... VCTS are expected at each terminal through this evening...with localized MVFR/IFR conditions at KCHA from a TSRA impacting the terminal through 22Z. Storms will dissipate with the setting sun...and cloud cover will break up overnight. Some light MVFR is possible at KTRI and KCHA around daybreak...but otherwise VFR conditions will be the predominant flight category through the period. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && AMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 324 AM EDT SAT JUL 16 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-170730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 324 AM EDT SAT JUL 16 2016 /224 AM CDT SAT JUL 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ON SATURDAY. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE. THE MAIN CONCERN WILL BE DAMAGING WINDS...HEAVY RAINS AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY AND TUESDAY WITH HIGHER CHANCES OCCURRING ON TUESDAY. SOME OF THE STORMS COULD BE STRONG TO MARGINALLY SEVERE WITH STRONG WINDS AND HEAVY RAINS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1052 AM CDT SAT JUL 16 2016
TNZ082-161645-
BLEDSOE TN-
1052 AM CDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE COUNTY UNTIL 1145 AM
CDT...
AT 1052 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PIKEVILLE...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...MOUNT CREST...PALIO...FALL CREEK FALLS STATE PARK...
MELVINE AND OLD CUMBERLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3556 8543 3572 8526 3576 8526 3577 8510
3576 8507 3577 8504 3575 8503 3577 8494
3576 8492 3569 8499 3568 8498 3567 8500
3540 8528 3550 8541 3552 8541 3554 8543
TIME...MOT...LOC 1552Z 227DEG 13KT 3569 8522
AMP.23SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1103 AM CDT SAT JUL 16 2016
TNZ081-098-161645-
MARION TN-SEQUATCHIE TN-
1103 AM CDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE AND NORTHEASTERN
MARION COUNTIES UNTIL 1145 AM CDT...
AT 1103 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DUNLAP...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DUNLAP...WHITWELL...POWELLS CROSSROADS...MARTIN SPRINGS...CAGLE...
GRIFFITH CREEK...CHIMNEYS S.P. AND CARTWRIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3524 8569 3529 8571 3532 8557 3536 8551
3541 8549 3541 8551 3542 8551 3543 8554
3549 8554 3550 8555 3555 8551 3555 8546
3557 8543 3554 8543 3552 8541 3549 8540
3535 8523 3511 8553 3523 8571
TIME...MOT...LOC 1603Z 224DEG 39KT 3540 8546
AMP.23PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1257 PM EDT SAT JUL 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HAIL 6 E PIKEVILLE 35.61N 85.09W
07/16/2016 E0.25 INCH BLEDSOE TN TRAINED SPOTTER
&&SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
109 PM EDT SAT JUL 16 2016
TNZ081-098-099-161800-
MARION TN-HAMILTON TN-SEQUATCHIE TN-
109 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEQUATCHIE...CENTRAL
HAMILTON AND EASTERN MARION COUNTIES UNTIL 200 PM EDT/100 PM CDT/...
AT 108 PM EDT/1208 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR FAIRMOUNT...OR 10 MILES NORTH OF
CHATTANOOGA...MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...LAKESITE...
WHITWELL...FAIRMOUNT...RED BANK...POWELLS CROSSROADS...
MARTIN SPRINGS...LONE OAK...MIDDLE VALLEY...FLAT TOP MOUNTAIN...
HICKS GAP S.P....SHADY GROVE...MOWBRAY MOUNTAIN...
NORTH CHICKAMAUGA CREEK GORGE...FALLING WATER...
SALE CREEK AND HARRISON BAY S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3517 8559 3539 8528 3536 8523 3545 8517
3545 8515 3546 8513 3543 8510 3529 8495
3528 8494 3526 8497 3525 8497 3501 8545
TIME...MOT...LOC 1708Z 229DEG 10KT 3521 8530
AMP.23SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 136 PM EDT SAT JUL 16 2016 TNZ012-013-035-036-161815- CAMPBELL TN-SCOTT TN-ANDERSON TN-MORGAN TN- 136 PM EDT SAT JUL 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTT...SOUTHWESTERN CAMPBELL...NORTHWESTERN ANDERSON AND EAST CENTRAL MORGAN COUNTIES UNTIL 215 PM EDT... AT 136 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WARTBURG...MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SLICK ROCK...FROZEN HEAD S.P....NORMA...SMOKEY JUNCTION... ROSEDALE AND PETROS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3609 8452 3623 8464 3642 8439 3619 8422 TIME...MOT...LOC 1736Z 244DEG 6KT 3621 8449 AMP.23
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
142 PM EDT SAT JUL 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL 6 NNE CHATTANOOGA 35.15N 85.22W
07/16/2016 E0.25 INCH HAMILTON TN PUBLIC
&&The Northeast Alabama radar (KHTX), 79 km away, was scanning. The volume nearest the first event began at 17:50 UTC.
2 thunderstorm wind. Local standard time, as filed.
A few trees were reported down in the Hixson area.
A few trees were reported down just north of Ducktown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643099, 643100.